Israel Journal of Mathematics

, Volume 121, Issue 1, pp 247–264 | Cite as

The normed and Banach envelopes of WeakL 1

  • Denny H. Leung


The space WeakL 1 consists of all Lebesgue measurable functions on [0,1] such thatq(f)=supcλ{t:|f(t)|>c} c>0 is finite, where λ denotes Lebesgue measure. Let ρ be the gauge functional of the convex hull of the unit ball {f:q(f)≤1} of the quasi-normq, and letN be the null space of ρ. The normed envelope of WeakL 1, which we denote byW, is the space (WeakL 1/N, ρ). The Banach envelope of WeakL 1,\(\overline W \), is the completion ofW. We show that\(\overline W \) is isometrically lattice isomorphic to a sublattice ofW. It is also shown that all rearrangement invariant Banach function spaces are isometrically lattice isomorphic to a sublattice ofW.


Banach Lattice Finite Subset Double Sequence Lattice Homomorphism Lebesgue Measurable Function 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    M. Cwikel and C. Fefferman,Maximal seminorms on WeakL 1 Studia Mathematica69 (1980), 149–154.MATHMathSciNetGoogle Scholar
  2. [2]
    M. Cwikel and C. Fefferman,The canonical seminorm on WeakL 1, Studia Mathematica78 (1984), 275–278.MATHMathSciNetGoogle Scholar
  3. [3]
    J. Kupka and N. T. Peck,The L 1 structure of weak L 1, Mathematische Annalen269 (1984), 235–262.MATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    J. Lindenstrauss and L. Tzafriri,Classical Banach Spaces II, Springer-Verlag, Berlin, 1979.MATHGoogle Scholar
  5. [5]
    H. P. Lotz and N. T. Peck,Sublattices of the Banach envelope of WeakL 1, Proceedings of the American Mathematical Society126 (1998), 75–84.MATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    N. T. Peck and M. Talagrand,Banach sublattices of weak L 1 Israel Journal of Mathematics,59 (1987), 257–271.MATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    H. H. Schaefer,Banach Lattices and Positive Operators, Springer-Verlag, Berlin, 1974.MATHGoogle Scholar

Copyright information

© Hebrew University 2001

Authors and Affiliations

  • Denny H. Leung
    • 1
  1. 1.Department of MathematicsNational University of SingaporeSingapore

Personalised recommendations